Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 31, 2007, 11:23 AM HST for Kalawao County, Hawaii. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2007, 11:23 AM HST (21:23 UTC)
- Expired
- Dec 31, 2007, 1:30 PM HST
- In force
- 2 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WGHW50 PHFO 312129
FFWHFO
HIC009-312330-
/O.NEW.PHFO.FF.W.0030.071231T2123Z-071231T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1129 AM HST MON DEC 31 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MOLOKAI IN MAUI COUNTY
* UNTIL 130 PM HST
* AT 1125 AM HST...RAINFALL HAS DECREASED IN INTENSITY...HOWEVER
STREAM GAGE DATA AT HALAWA STREAM CONTINUES TO INDICATE HEAVY
RUNOFF AT 9 FEET. IN ADDITION A WEATHER SPOTTER REPORTED WATER
OVER THE BRIDGE AT HALAWA VALLEY. HEAVY RUNOFF WILL CONTINUE UNTIL
AT LEAST 130 PM WITH ADDITIONAL HEAVY RAINFALL POSSIBLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KALAUPAPA.
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF MOLOKAI IN MAUI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2105 15673 2103 15679 2104 15702 2124 15699
2121 15669
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 31, 9:30 AM HST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 31, 9:30 AM HST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 930 AM HST MON DEC 31 2007 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL BRING THE THREAT OF HEAVY RAIN SHOWERS TO THE BIG ISLAND AND MAUI COUNTY TODAY. BEHIND THE TROUGH...INCREASING NORTHEAST TRADE WINDS ON KAUAI AND OAHU WILL BRING SHOWERS MAINLY ACROSS SOGGY WINDWARD AND MAUKA AREAS TODAY. A SHEAR LINE NEAR KAUAI TODAY WILL GRADUALLY WORK ITS WAY DOWN THE ISLAND CHAIN TUESDAY AND DISSIPATES OVER THE CENTRAL ISLANDS DURING THE MIDDLE OF THE WEEK. && .DISCUSSION...AN UPPER TROUGH SITUATED ACROSS THE CENTRAL ISLANDS THIS MORNING WITH HEAVY RAIN SHOWERS CONCENTRATED IN A SWATH FROM SOUTHWEST MAUI ISLAND TO CENTRAL MOLOKAI ISLAND. THIS UPPER LOW HAS SOME REFLECTION IN MID AND LOW LEVELS AS SHOWN IN RADAR IMAGERY AND IS SHOWING LITTLE MOVEMENT OVER THE PAST SEVERAL HOURS. LIGHTNING DETECTION SHOWED STRIKES OFFSHORE NORTHEAST OF MOLOKAI EARLIER THIS MORNING INDICATING THE AREA OF BEST INSTABILITY ASSOCIATED WITH THE SYSTEM AND HAVE ADDED ISOLATED THUNDERSTORMS TO THE FORECAST FROM ROUGHLY THE NORTHERN END OF THE BIG ISLAND ACROSS MAUI TO MOLOKAI AND SURROUNDING WATERS. WITH THE TROUGH NOW STALLING OVER THE CENTRAL ISLANDS...THE REST OF THE DAY WILL REFLECT SIMILAR CONDITIONS TO THE CURRENT SCENARIO. THE BIG ISLAND WILL LIKELY SEE DEVELOPMENT OF SHOWERS LATER TODAY AS DIFFERENTIAL HEATING DEVELOPS SEA BREEZE CONVERGENCE. FLASH FLOOD WATCH AREA WILL REMAIN AS IS THROUGH THE DAY. EXPECT THE WEATHER PATTERN TO QUIET DOWN THIS EVENING AND OVERNIGHT AS THE TROUGH WEAKENS AND GETS PUSHED OUT OF THE CENTRAL ISLANDS BY AN INCREASING NORTHEAST TRADE FLOW. THIS FLOW WILL BRING DOWN THE REMNANTS OF A WEAKENING SHEAR LINE THROUGH KAUAI AND OAHU ON NEW YEARS DAY. NOT MUCH SUPPORT WITH THIS LINE FOR MUCH MORE THAN SCATTERED SHOWERS OVER THE WATERS AND MAYBE LEEWARD AND A SLIGHT UPTICK IN WINDWARD PRECIP AMOUNTS. A HIGH WILL TAKE UP A POSITION NORTH NORTHWEST OF THE STATE FOR THE REST OF THE WEEK WITH MORE TYPICAL TRADE WIND WEATHER. && .MARINE...MODERATE TO FRESH NORTHEAST WINDS WILL REQUIRE A SMALL CRAFT ADVISORY TO BE EXPANDED TO COVER WATERS SURROUNDING OAHU AND KAUAI INCLUDING THE KAIWI CHANNEL TODAY. A COUPLE OF MODERATE SIZE NORTH NORTHWEST SWELLS ARE EXPECTED THIS WEEK WITH THE FIRST ARRIVING TUESDAY AND THE SECOND ON THURSDAY. THIS MAY CAUSE SEAS TO REMAIN AROUND THE 10 FOOT SMALL CRAFT ADVISORY THRESHOLD ESPECIALLY OVER WATERS NORTH OF THE ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR MAUI COUNTY AND BIG ISLAND. SMALL CRAFT ADVISORY FOR ALL WATERS SURROUNDING KAUAI AND OAHU. && BRENCHLEY
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:46 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 31, 12:16 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 31, 4:57 AM HST | Flash Flood Watch | HFO | Hawaii, Kalawao | 13 hr |
| Dec 31, 8:23 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.